Linear and nonlinear waves in surface and wedge index potentials

Nikolaos K. Efremidis, Dimitrios G. Papazoglou, Stelios Tzortzakis

Research output: Contribution to journalArticle


We study optical beams that are supported at the surface of a medium with a linear index potential and by a piecewise linear wedge-type potential. In the linear limit the modes are described by Airy functions. In the nonlinear regime we find families of solutions that bifurcate from the linear modes and study their stability for both selffocusing and self-defocusing Kerr nonlinearity. The total power of such nonlinear waves is finite without the need for apodization.

Original languageEnglish
Pages (from-to)1874-1876
Number of pages3
JournalOptics Letters
Issue number11
Publication statusPublished - 1 Jun 2012


ASJC Scopus subject areas

  • Atomic and Molecular Physics, and Optics

Cite this